MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY4C0315
Medical Device Problem Codes Detachment Of Device Component (1104); Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Please note the lot numbers for the two complaint coils are f80129 and f80744, however it is unknown which coil had which failure type, therefore both lots were reviewed.The products were not returned for evaluation.Without the return of the devices, the root cause of the problem cannot be determined.The manufacturing records for these lots were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2018-00582.The hospital disposed of the device.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure treating a gastrointestinal bleed using ruby coils.During the procedure, the physician advanced and retracted a ruby coil back into its introducer sheath.When attempting to advance the ruby coil later in the procedure, the physician was unable to advance it out of its introducer sheath.Another ruby coil was also retracted back into its introducer sheath, however the ruby coil unintentionally detached upon retraction into the introducer sheath.The procedure was completed using additional ruby coils.There was no report of an adverse effect to the patient.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the gastrointestinal artery using ruby coils.During the procedure, the physician retracted a ruby coil into its introducer sheath after advancing it within the non-penumbra microcatheter because the ruby coil was the wrong size.When attempting to advance the same ruby coil later in the procedure, the physician was unable to advance it out of its introducer sheath.Another ruby coil was also retracted because the physician believed it was the wrong size, however the ruby coil unintentionally detached upon retraction into the introducer sheath.The procedure was completed using additional ruby coils.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7345874
Report Number3005168196-2018-00581
Device Sequence Number18841093
Product Code HCG
UDI-Device Identifier00814548013152
UDI-Public00814548013152
Combination Product (Y/N)Y
Initial Reporter StateND
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/23/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue NumberRBY4C0315
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 02/23/2018
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date03/16/2018
Supplement Report FDA Received Date11/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR
Date Report Sent to FDA01/01/2005